# SDR CA081218006

- Difficulty date: December 17, 2008
- Submitted: February 2, 2009
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 25,444 hours
- Engine: Garrtt TPE33110UA
- System (JASC): 7931 · Engine Oil Pressure
- Part: Bypass Valve
- Part number: 8974072
- Condition: Leaking
- Location: Oil Filter
- Stage of operation: TX
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

(CAN) THE CREW REPORTED THAT ONE TIRE HAD BLOWN DUE TO FROZEN BRAKES.  AN AME WAS SENT TO CHANGE THE WHEEL AND FLY BACK TO THE BASE WITH THE AIRCRAFT.  UPON RETURN TO BASE, A LARGE OIL LEAK WAS NOTED COMING FROM THE NR 2 ENGINE.  IT WAS EVENTUALLY DETERMINED BY MAINTENANCE STAFF TO BE THE OIL FILTER BYPASS PIN.  THE PIN POPS OUT IF THE OIL SYSTEM BECOMES CONTAMINATED.  THE PIN WAS NOT EXTENDED, HOWEVER, IT WAS LEAKING OIL.  THE OIL LEAK WAS INITIALLY THOUGHT TO BE AN STARTER GENERATOR OIL SEAL, DUE TO THE VOLUME OF OIL LEAKED THROUGHOUT THE ENGINE COMPARTMENT.  A SECOND GROUND RUN DISCOVERED THE LEAK FROM THE BYPASS PIN AREA.  PRELIMINARY REPORT, THE DEFECT IS BEING REPAIRED NOW.  UNKNOWN TSO ON THE PART, HOWEVER, THE ENGINE IS APPROX 3700 HOURS SINCE CAM INSPECTION.
